Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)

 
 

 

Well distributed sequences of integers


Author: William A. Veech
Journal: Trans. Amer. Math. Soc. 161 (1971), 63-70
MSC: Primary 10.33
DOI: https://doi.org/10.1090/S0002-9947-1971-0285497-9
MathSciNet review: 0285497
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Niven's notion of a uniformly distributed sequence of integers is generalized to well distribution, and two classes of integer sequences are studied in terms of this generalization.


References [Enhancements On Off] (What's this?)

  • [1] J. W. S. Cassels, Global fields, Proc. Instruc. Conf. Algebraic Number Theory (Brighton, 1965), Thompson, Washington, D. C., 1967, pp. 42-84. MR 36 #5106. MR 0222054 (36:5106)
  • [2] P. Erdös and S. J. Taylor, On the set of points of convergence of a lacunary trigonometric series and the equidistribution properties of related sequences, Proc. London Math. Soc. (3) 7 (1957), 598-615. MR 19, 1050. MR 0092032 (19:1050b)
  • [3] G. H. Hardy and E. M. Wright, On introduction to the theory of numbers, Clarendon Press, Oxford, 1962.
  • [4] H. Heilbronn, Zeta-functions and L-functions, Proc. Instruc. Conf. Algebraic Number Theory (Brighton, 1965), Thompson, Washington, D. C., 1967, pp. 204-230. MR 36 #1414. MR 0218327 (36:1414)
  • [5] I. Niven, Uniform distribution of sequences of integers, Trans. Amer. Math. Soc. 98 (1961), 52-61. MR 22 #10971. MR 0120214 (22:10971)
  • [6] W. A. Veech, Some questions of uniform distribution, Ann. of Math. (to appear). MR 0286980 (44:4187)
  • [7] -, Strict ergodicity in zero dimensional dynamical systems and the Kronecker-Weyl theorem $ \bmod\;2$, Trans. Amer. Math. Soc. 140 (1969), 1-33. MR 39 #1410. MR 0240056 (39:1410)
  • [8] E. Weiss, Algebraic number theory, McGraw-Hill, New York, 1963. MR 28 #3021. MR 0159805 (28:3021)
  • [9] H. Weyl, Über die Gleichverteilung von Zahlen $ \bmod\;E$ ins, Math. Ann. 77 (1916), 313-352. MR 1511862
  • [10] A. Zame, On the measure of well-distributed sequences, Proc. Amer. Math. Soc. 18 (1967), 575-579. MR 35 #4172. MR 0213308 (35:4172)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 10.33

Retrieve articles in all journals with MSC: 10.33


Additional Information

DOI: https://doi.org/10.1090/S0002-9947-1971-0285497-9
Keywords: Uniformly distributed, well distributed, bounded partial quotients
Article copyright: © Copyright 1971 American Mathematical Society

American Mathematical Society